Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 41, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 3, 2012, 4:09 PM EDT for Allendale County, Hampton County, South Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 4:09 PM EDT (20:09 UTC)
- Expired
- Apr 3, 2012, 5:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Allendale County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 19 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
520 WUUS52 KCHS 032009 SVRCHS SCC005-049-032115- /O.NEW.KCHS.SV.W.0041.120403T2009Z-120403T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 409 PM EDT TUE APR 3 2012 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA... HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 515 PM EDT * AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR LURAY...MOVING SOUTHEAST AT 5 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... * SOME LOCATIONS IN THE WARNING INCLUDE... GIFFORD...LURAY...LURAY...LAKE WARREN STATE PARK...ESTILL...LENA... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024. && LAT...LON 3283 8098 3257 8128 3278 8140 3291 8128 TIME...MOT...LOC 2010Z 323DEG 3KT 3280 8131 $$
4 follow-up statements
456 WWUS52 KCHS 032022 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 422 PM EDT TUE APR 3 2012 SCC005-049-032115- /O.CON.KCHS.SV.W.0041.000000T0000Z-120403T2115Z/ ALLENDALE SC-HAMPTON SC- 422 PM EDT TUE APR 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR HAMPTON AND SOUTH CENTRAL ALLENDALE COUNTIES... AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR ESTILL...MOVING SOUTHEAST AT 5 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA INTERSECTION...ESTILL...FURMAN...GARNETT...GIFFORD...LAKE WARREN STATE PARK...LENA...LURAY...SCOTIA...SHIRLEY AND VARNVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3283 8098 3257 8128 3278 8140 3291 8128 TIME...MOT...LOC 2022Z 323DEG 3KT 3278 8130 $$
199 WWUS52 KCHS 032039 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 439 PM EDT TUE APR 3 2012 SCC005-049-032115- /O.CON.KCHS.SV.W.0041.000000T0000Z-120403T2115Z/ ALLENDALE SC-HAMPTON SC- 439 PM EDT TUE APR 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR HAMPTON AND SOUTH CENTRAL ALLENDALE COUNTIES... AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR ESTILL...MOVING SOUTHEAST AT 5 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA INTERSECTION...ESTILL...FURMAN...GARNETT...GIFFORD...LAKE WARREN STATE PARK...LENA...LURAY...SCOTIA...SHIRLEY AND VARNVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3283 8098 3257 8128 3278 8140 3291 8128 TIME...MOT...LOC 2038Z 323DEG 3KT 3277 8131 $$
095 WWUS52 KCHS 032053 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 453 PM EDT TUE APR 3 2012 SCC005-049-032115- /O.CON.KCHS.SV.W.0041.000000T0000Z-120403T2115Z/ ALLENDALE SC-HAMPTON SC- 453 PM EDT TUE APR 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR HAMPTON AND SOUTH CENTRAL ALLENDALE COUNTIES... AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM 6 MILES WEST OF ESTILL...MOVING SOUTHEAST AT 5 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA INTERSECTION...ESTILL...FURMAN...GARNETT...GIFFORD...LAKE WARREN STATE PARK...LENA...LURAY...SCOTIA...SHIRLEY AND VARNVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3283 8098 3257 8128 3278 8140 3291 8128 TIME...MOT...LOC 2053Z 323DEG 3KT 3275 8135 $$
503 WWUS52 KCHS 032110 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 510 PM EDT TUE APR 3 2012 SCC005-049-032120- /O.EXP.KCHS.SV.W.0041.000000T0000Z-120403T2115Z/ ALLENDALE SC-HAMPTON SC- 510 PM EDT TUE APR 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON AND SOUTH CENTRAL ALLENDALE COUNTIES WILL EXPIRE AT 515 PM EDT... AT 510 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT... THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3283 8098 3257 8128 3278 8140 3291 8128 TIME...MOT...LOC 2110Z 323DEG 3KT 3274 8134 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:03 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 3, 2:03 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 203 PM EDT TUE APR 3 2012 .SYNOPSIS... A WEAKENING COLD FRONT WILL STALL ACROSS SOUTHEAST GEORGIA TODAY...BEFORE LIFTING NORTH TUESDAY NIGHT. ANOTHER BACKDOOR COLD FRONT WILL APPROACH FROM THE NORTH WEDNESDAY NIGHT AND LIKELY STALL OUT JUST NORTH OF THE AREA UNTIL PUSHING THROUGH FRIDAY BEHIND LOW PRESSURE MOVING OFFSHORE. COOLER HIGH PRESSURE WILL THEN RETURN FOR THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE BACKDOOR COLD FRONT NOW LIES ALONG THE ALTAMAHA RIVER WHILE A MOIST ENE FLOW CONTINUES OVER MUCH OF THE AREA. EXTENSIVE STRATUS HAS PERSISTED SINCE EARLY THIS MORNING. THE STRATUS WILL BEGIN TO CLEAR ACROSS SOUTHEAST GA LATE THIS MORNING BUT PROBABLY REMAIN OVER SOUTHERN SC...RESULTING IN A SHARP DIFFERENTIAL HEATING BOUNDARY. MORNING RAOB SHOWED A PRONOUNCED 800 MB CAP AT CHS AND BUFKIT SOUNDINGS INDICATE WARMING 500 MB TEMPS THIS AFTERNOON. CONVECTIVE TEMPS IN THE UPPER 70S MAY TAKE UNTIL MID-LATE AFTERNOON TO REACH. MEANWHILE IN SOUTHEAST GA WHERE CLOUDS ARE BEGINNING TO CLEAR AND FRONTAL CONVERGENCE EXISTS...WE EXPECT TO START SEEING CONVECTION INITIATE EARLY THIS AFTERNOON AND EXPAND IN COVERAGE THROUGH LATE AFTERNOON. MOST OF THIS WILL BE AIRMASS DRIVEN SINCE THE LATEST NAM SHOWS THE BRUNT OF THE SHORTWAVE ENERGY REMAIN TO OUR WEST TODAY. THE EXTENT OF THE COVERAGE IS STILL UNCERTAIN GIVEN THE RELATIVE LACK OF QPF ON THE HIGH-RES MODELS. WE LOWERED POPS A BIT BUT STILL EXPECT CONSIDERABLE COVERAGE ALONG THE ALTAMAHA WHERE THE FRONT IS SITTING. SEVERE THUNDERSTORMS CANNOT BE RULED OUT...ESPECIALLY IN SOUTHEAST GA AND THE ADJACENT WATERS DUE TO A POOL OF SUBSTANTIAL DOWNDRAFT CAPE AND WET BULB ZEROS LESS THAN 10 KFT. INSTABILITY WILL BE SUBSTANTIALLY HIGHER TO THE SOUTH DUE TO THE HIGHER TEMPS SO WE ARE CONFINING MENTION IN THE HAZARDOUS WEATHER OUTLOOK TO SOUTHEAST GA. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... SEVERAL SHORT WAVE DISTURBANCES WILL CONTINUE TO SHIFT ACROSS THE AREA TONIGHT IN ADVANCE OF AN APPROACHING MID AND UPPER LEVEL TROUGH WHICH WILL TRACK EAST ACROSS THE NORTHEAST GULF COAST REGION. THE DIFFUSE FRONT ALSO APPEARS TO LIFT BACK NORTH ACROSS THE FORECAST AREA AS THIS OCCURS. OVERALL...THIS WILL MAINTAIN CONVECTION THROUGH MUCH OF THE EVENING...WITH POPS REMAINING IN THE CHANCE AND LIKELY CATEGORIES ACROSS SOUTHEAST GEORGIA AND SLIGHT CHANCE IN MUCH OF SOUTHEAST SOUTH CAROLINA. THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EVENING AS WELL ACROSS SOUTHEAST GEORGIA. CONVECTION SHOULD BEGIN TO WANE OVERNIGHT WITH DECREASING INSTABILITY. LOWS SHOULD BE IN THE LOWER TO MID 60S...HELD UP BY EXTENSIVE CLOUD COVER. SOME MID LEVEL RIDGING TO OCCUR OVER THE SOUTHEAST STATES WEDNESDAY AS AN UPPER SHORTWAVE PUSHES OFFSHORE IN THE MORNING AND AN UPPER CLOSED LOW MOVES EAST INTO THE SOUTH-CENTRAL CONUS. CLOSER TO HOME...A BACKDOOR COLD FRONT WILL BE MOVING SOUTH INTO NORTH CAROLINA. THERE WILL BE ENOUGH INSTABILITY FOR SOME SHOWERS AND THUNDERSTORMS...MAINLY INTERIOR AREAS...BUT THE LACK OF THE SEA BREEZE SHOULD KEEP ACTIVITY SCATTERED AT BEST. IT WILL BE ANOTHER VERY WARM DAY DUE TO THE OFFSHORE FLOW...WITH MID 80S MOST LOCALES...WITH LOWER 80S EVEN TOWARD THE COAST. THE FRONT WILL MAKE PROGRESS TOWARD CENTRAL SC WEDNESDAY NIGHT AND THIS COULD SPARK A FEW SHOWERS...MAYBE EVEN A THUNDERSTORM...BUT MOST LOCALES SHOULD BE DRY. RAIN CHANCES WILL INCREASE LATER THURSDAY AND FRIDAY AS THE UPPER LOW APPROACHES AND MOVES THROUGH SC FRIDAY...ALBEIT IN A WEAKENING MODE. HAVE INCREASED POPS INTO THE LIKELY RANGE DURING THIS PERIOD WITH THE LINGERING FRONT NEARBY AND SYNOPTIC LIFT IN PLACE DUE TO THE UPPER LOW AND DECENT UPPER DIVERGENCE IN THE RIGHT REAR QUADRANT OF THE UPPER JET. WILL HAVE TO WATCH FOR SOME STRONGER STORMS THURSDAY AS INCREASING BULK SHEAR COULD LEAD TO MORE ORGANIZED CONVECTION MOVING INTO THE AREA FROM THE WEST. TEMPERATURES WILL BE ON A COOLING TREND...GENERALLY AROUND 80 THURSDAY AND EVEN COOLER FRIDAY...POSSIBLY BELOW NORMAL DEPENDING ON THE RAIN/CLOUD COVERAGE...ESPECIALLY ACROSS SOUTHERN SC. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... PRETTY DECENT MODEL AGREEMENT THIS PERIOD GIVEN THE TIME FRAME...ESPECIALLY THROUGH SUNDAY. HIGH PRESSURE WILL BUILD FROM THE NORTH FRIDAY NIGHT AS LOW PRESSURE MOVES FARTHER OFFSHORE AND AWAY FROM THE AREA. RAIN CHANCES WILL BE ENDING FROM WEST TO EAST WITH DRY CONDITIONS LIKELY BY DAYBREAK SATURDAY FOR ALL AREAS. SOME LINGERING CLOUDS ALONG WITH A CHILLY NORTH/NORTHEAST FLOW SHOULD KEEP TEMPERATURES BELOW NORMAL AROUND 70 NORTH/MID 70S SOUTH. THE COOL AIR MASS WILL THEN LINGER INTO EARLY NEXT WEEK...REINFORCED BY A DECENTLY STRONG COLD FRONT ON TUESDAY. FOR THE FIRST TIME IN A WHILE IT APPEARS TEMPERATURES WILL BE CLOSE TO NORMAL...ESPECIALLY OVER THE WEEKEND. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... THE INITIAL CONCERN REVOLVES AROUND CONVECTION THIS AFTERNOON/EVENING. QUITE A BIT MORE INSTABILITY AND FORCING IN SOUTHEAST GA CLOSER TO THE DECAYING FRONT. WE ARE SEEING SOME TOWERING CUMULUS NEAR THE SAV AIRPORT EARLY THIS AFTERNOON WHICH COULD BE THE FIRST SIGNS OF CONVECTIVE INITIATION. ONLY HAVE VCTS AT SAV SINCE THIS LINE OF ACTIVITY MAY BE WEST OF THE TERMINAL BEFORE ANYTHING POPS AND FUTURE TRENDS ARE HIGHLY UNCERTAIN. OVERNIGHT...A SOUPY AIRMASS AND WEAK FLOW WILL PROBABLY ALLOW FOR STRATUS TO FORM OVER THE AREA. WE MAINTAINED MVFR CEILINGS OVERNIGHT AND ADDED MVFR FOG AS WELL. THERE ARE SOME HINTS THAT IFR CONDITIONS COULD DEVELOP LATE TONIGHT BUT WE HAVE NOT INCLUDED ANYTHING YET. EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS POSSIBLE EARLY THU IN LOW CLOUDS/FOG WITH INCREASED SH/TSTM POTENTIAL LATER THU-FRI NIGHT. && .MARINE... A BACKDOOR COLD FRONT NOW LIES ALONG THE ALTAMAHA RIVER AND THE INITIAL ENE WIND SURGE HAS SINCE SUBSIDED. SEAS ACROSS THE NORTHERN TWO-THIRDS OF THE AREA HAVE BUILT UP BUT WILL SUBSIDE LATER THIS AFTERNOON NOW THAT WINDS HAVE DECREASED. THE DIFFUSE FRONT SHOULD LIFT BACK TO THE NORTH ACROSS THE WATERS TONIGHT...CAUSING WINDS TO VEER TO THE SOUTH AND EVENTUALLY SOUTHWEST. WIND SPEEDS SHOULD GENERALLY REMAIN IN THE 10-15 KT RANGE TONIGHT. SEAS SHOULD SUBSIDE A FOOT OR SO DUE TO THE LIGHTER WIND FIELDS AND DIMINISHED FETCH. WEDNESDAY THROUGH SUNDAY...A BACKDOOR COLD FRONT WILL APPROACH FROM THE NORTH WEDNESDAY/WEDNESDAY NIGHT BUT LIKELY REMAIN JUST NORTH OF THE WATERS UNTIL FRIDAY WHEN LOW PRESSURE DEPARTS THE COAST AND HIGH PRESSURE BUILDS IN FROM THE NORTH. CONDITIONS SHOULD REMAIN BELOW ADVISORY LEVELS UNTIL POSSIBLY LATE FRIDAY NIGHT AS N/NE WINDS INCREASE BEHIND THE DEPARTING LOW AND INCOMING HIGH. SEAS WILL ALSO BE BUILDING ON THE FAVORABLE NE FLOW...POSSIBLY TO NEAR 10 FT OUT NEAR 60 NM LATE SAT. WINDS LOOK TO SUBSIDE SUNDAY BUT IT WILL LIKELY TAKE A BIT LONGER FOR SEAS TO DROP BELOW ADVISORY LEVELS. THERE IS A SMALL CHANCE THAT GALE FORCE GUSTS COULD OCCUR FRIDAY NIGHT/ SATURDAY...MAINLY ACROSS THE CHARLESTON NEARSHORE WATERS AND GA WATERS BEYOND 20 NM...BUT CONFIDENCE TOO LOW TO MENTION IN THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL SHORT TERM...RJB/JAQ LONG TERM...RJB AVIATION...JRL MARINE...RJB/JAQ
Hazardous weather outlook, Apr 3, 4:52 AM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 452 AM EDT TUE APR 3 2012 AMZ354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-051- 040900- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-COASTAL JASPER- 452 AM EDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL BECOME SCATTERED TO NUMEROUS ACROSS THE AREA THIS AFTERNOON AND WILL PERSIST INTO THIS EVENING AS A COLD FRONT STALLS ACROSS SOUTHEAST GEORGIA. THERE IS A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS TO DEVELOP...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THE POTENTIAL FOR SEVERE WEATHER WILL BE GREATEST FROM MID- AFTERNOON THROUGH MID-EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. AMZ330-350-352-SCZ043>045-048>050-052-040900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-INLAND COLLETON- DORCHESTER-INLAND BERKELEY-BEAUFORT-COASTAL COLLETON-CHARLESTON- TIDAL BERKELEY- 452 AM EDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 3, 2:49 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
249 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 1 W SANDFLY 31.99N 81.10W
04/03/2012 E0.50 INCH CHATHAM GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA TO DIME SIZE HAIL WITH
VERY LITTLE WIND.
&&
EVENT NUMBER CHS1200078
JRLSpecial weather statement, Apr 3, 3:32 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 332 PM EDT TUE APR 3 2012 GAZ101-118-032000- EFFINGHAM-INLAND CHATHAM- 332 PM EDT TUE APR 3 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND CHATHAM COUNTIES THROUGH 400 PM EDT... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR FAULKVILLE...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BLOOMINGDALE...EDEN...MEINHARD...MELDRIM AND MONTEITH... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 45 MPH... PENNY SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3230 8126 3220 8116 3205 8132 3221 8141 TIME...MOT...LOC 1933Z 294DEG 6KT 3221 8131
Special weather statement, Apr 3, 3:44 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 344 PM EDT TUE APR 3 2012 SCZ040-042-032015- ALLENDALE-HAMPTON- 344 PM EDT TUE APR 3 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON COUNTIES THROUGH 415 PM EDT... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR LURAY...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ESTILL...GIFFORD...HAMPTON...LAKE WARREN STATE PARK...LENA...LURAY... SCOTIA AND VARNVILLE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 45 MPH... PENNY SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3287 8107 3261 8124 3277 8139 3293 8133 TIME...MOT...LOC 1944Z 302DEG 6KT 3280 8131
Special weather statement, Apr 3, 4:02 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT TUE APR 3 2012
GAZ101-116-118-032030-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
402 PM EDT TUE APR 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN AND
CHATHAM COUNTIES THROUGH 430 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...11 MILES NORTH OF RICHMOND HILL...MOVING SOUTH
AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RICHMOND HILL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3213 8125 3186 8125 3193 8140 3194 8141
3194 8143 3196 8147 3197 8147 3197 8149
3200 8156 3210 8161
TIME...MOT...LOC 2002Z 344DEG 2KT 3209 8136The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:44 PM EDT | Special Weather Statement | CHS | Hampton | 31 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.